MAUDE Adverse Event Report: BIOMERIEUX SA VIDAS® BRAHMS PROCALCITONIN

BIOMERIEUX SA VIDAS® BRAHMS PROCALCITONIN
Model Number 30450-01
Medical Device Problem Code Failure to Calibrate (2440)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of observing a calibration issue when using vidas brahms procalcitonin 60t (ref.30450-01, batch number 1008952560, expiry date 26-feb-2023).It was reported that rfu values were high.At the time of this assessment, it is not known whether the high rfv concerned the standard or controls.The customer mentioned a delay in reporting results of one day.The number of involved patients is not known.There is no indication or report from the laboratory that the issue led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed following notification from a customer in the united states of observing a calibration issue when using vidas® brahms procalcitonin 60t (ref.30450-01, batch number 1008952560, expiry date 26-feb-2023).Investigation review of the device history record did not highlight any issue during manufacturing, control and packaging processes for vidas brahms pct ref 30450-01 batch 1008952560.There is no capa, no non-conformity on vidas brahms pct (ref 30450-01; batch 1008952560) linked with customer's issue.There has been no other similar complaint registered on vidas brahms pct ref 30450-01, batch 1008952560.Calibration was performed with retained kit vidas brahms pct ref 30450-01 batch 1008952560.S1 = 2615 and 2601 rfv ; range = [1994-3561] rfv.S2 = 541 and 532 rfv ; range = [395-705] rfv.C1 = 18.71 ng/ml ; range = [14.20-22.18] ng/ml.C2 = 2.06 ng/ml ; range = [1.52-2.44] ng/ml.Mean value obtained during the control of the batch : s1 : 2849 rfv.S2 : 564 rfv.C1 : 18,19 ng/l.Calibration conformed to specifications (mle data), and the results are similar to those obtained before the release of the batch.The customer anomaly was not reproduced with retained kit vidas brahms pct (ref 30450-01 batch 1008952560).Conclusion.Customer anomaly was not reproduced with the retain kit and biomérieux testing did not reveal any drift of the results from this lot since its release.A field service engineer )fse visited the customer site and observed that the optics wouldn¿t calibrated properly and they were getting optic 160 errors.The fse changed the scanner board, scanner head and solid standard and calibrated optics.Following these repairs, the fse instrument confirmed issue resolution by running a leak test and qcv.There have been no additional issues since the repair.There is no reconsideration of the performance of the vidas brahms pct ref 30450-01 ,batch 1008952560.

Brand Name
VIDAS® BRAHMS PROCALCITONIN
Common Device Name
VIDAS® BRAHMS PROCALCITONIN
Manufacturer (Section D)
BIOMERIEUX SA
376 chemin de l'orme
marcy l'etoile 69280
FR  69280
Manufacturer (Section G)
BIOMERIEUX SA
376 chemin de l'orme
marcy l'etoile 68280
FR   68280
Manufacturer Contact
candace martin
595 anglum road
hazelwood, MO 63042
MDR Report Key13061720
Report Number8020790-2021-00394
Device Sequence Number1609234
Product Code PRI
UDI-Device Identifier03573026223601
UDI-Public03573026223601
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K162827
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2023
Device Model Number30450-01
Device Catalogue Number30450-01
Device Lot Number1008952560
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2021
Supplement Date Received by Manufacturer01/07/2022
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown